Lake Huron, 2010

Waterspout in Lake Huron, July 18, 2010

July 18, 2010 · NWS DTX · 1 event in 1 county or zone

It was determined by a National Weather Service storm survey a waterspout developed from a severe thunderstorm and moved onshore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

It was determined by a National Weather Service storm survey a waterspout developed from a severe thunderstorm and moved onshore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 6:15 PM EST, 54 minutes earlier.

Area forecast discussion, Jul 18, 6:15 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 PM EDT SUN JUL 18 2010

.AVIATION...

SCATTERED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE FOR THE FIRST
SEVERAL HOURS OF THE FORECAST AS SOUTHWEST FLOW CONTINUES TO PUSH
MOIST/UNSTABLE AIR INTO THE REGION. A COLD FRONT WILL EVENTUALLY
PUSH THIS ACTIVITY TO THE SOUTHEAST OVERNIGHT. STILL SOME QUESTION
AS TO HOW MUCH STRATUS FORMS OVERNIGHT. BASED ON UPSTREAM OBS AND
LACK WE DID NOT RECEIVE WIDESPREAD RAINFALL...WILL ADJUST FORECAST
FOR MORE OPTIMISTIC CIGS CLOSER TO 2500 FEET...WHICH WILL GRADUALLY
LIFT INTO THE LOWER VFR RANGE ON MONDAY.

&&

.PREV DISCUSSION...ISSUED 429 PM EDT SUN JUL 18 2010

SHORT TERM...TONIGHT

SEVERE THUNDERSTORM WATCH 491 REMAINS IN EFFECT FOR ALL OF SOUTHEAST
MICHIGAN THROUGH 9 PM. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A
LINE GENERALLY FROM GRAND RAPIDS TO NORTHWEST INDIANA AND ARE
TRACKING EAST AT ABOUT 25 MPH. HIGH INSTABILITY IS IN PLACE AHEAD OF
THIS LINE WITH ML CAPES OF 2500 J/KG...TAPERING DOWN TO ONLY AROUND
1000 J/KG ALONG THE WARM FRONT LOCATED NEAR THE I-69 CORRIDOR.
SOUTHERLY FLOW AHEAD OF THIS LINE WILL CONTINUE TO ADVECT THIS WARM
AND UNSTABLE AIR NORTHWARD ACROSS SE MICHIGAN INTO EARLY EVENING...
WITH INSTABILITY CONTINUING TO INCREASE FURTHER NORTH. MOST AREAS
ALONG AND SOUTH OF THE WARM FRONT ARE EXPECTED TO RECEIVE SHOWERS
AND THUNDERSTORMS THROUGH EARLY THIS EVENING...WHILE COVERAGE
ACROSS THE SAGINAW VALLEY/NORTHERN THUMB REMAIN A LITTLE MORE IN
QUESTION. A FEW SIGNIFICANT WIND GUSTS TO 80 MPH HAVE ALREADY BEEN
REPORTED OUT OF NORTHWEST INDIANA AND STRONG WIND GUSTS WILL
CONTINUE TO BE THE MAIN CONCERN INTO THIS EVENING. 30-40 KNOTS OF
BULK SHEER WILL BE SUFFICIENT FOR THUNDERSTORMS TO HOLD TOGETHER
AND CONTINUE TRACKING EASTWARD. WARM FRONT HAS BEEN INACTIVE TO
THIS POINT...LIKELY WITH A WEAK CAP STILL IN PLACE ALONG THE
BOUNDARY AS SHOWN ON THE 18Z DTX SOUNDING. THIS BOUNDARY STILL MAY
BECOME ACTIVE AS WE CONTINUE TO DESTABILIZE WITH SHORTWAVE ENERGY
MOVING OVERHEAD. SHEAR IS MUCH STRONGER ALONG THIS BOUNDARY
ESPECIALLY IN THE LOW LEVELS WITH 0-1KM SHEAR OF 20 KNOTS SO A
TORNADO THREAT DOES REMAIN IF ANY STORMS CAN DEVELOP IN THIS
VICINITY. HI RES MODELS INDICATE THE SOUTHERN STORMS WILL BE MORE
EFFECTIVE AT HOLDING TOGETHER AND TRACKING EASTWARD GENERALLY ALONG
AND SOUTH OF THE I-69 CORRIDOR...WHILE BEING LESS IMPRESSED WITH
ACTIVITY FURTHER NORTH.

SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE EAST BY MIDNIGHT AS
LOW PRESSURE OVER LAKE MICHIGAN TRACKS EASTWARD. SURFACE DEWPOINTS
WILL BE SLOW TO DROP OFF EVEN AS THE WINDS SHIFT AROUND TO THE
NORTHWEST SO STRATUS MAY FILL IN AS LOW CLOUDS SCATTER OUT. WILL
CARRY MOSTLY CLOUDY SKIES AND PATCHY FOG OVERNIGHT TO ACCOUNT FOR
THIS.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER ACROSS SOUTHEAST
MICHIGAN ON MONDAY. WITH SOME SUN POKING THROUGH THE CLOUDS HIGH
TEMPERATURES SHOULD BE ABLE TO CLIMB INTO THE LOWER TO MIDDLE 80S.

THIS DRY WEATHER WILL BE SHORT LIVED AS THE HIGH MOVES OFF TO THE
EAST AS ANOTHER WAVE PUSHES THE WARM FRONT BACK NORTH INTO SOUTHERN
MICHIGAN MONDAY NIGHT. THE MODELS ARE ALL IN GOOD AGREEMENT IN
BRINGING A CONVECTIVE COMPLEX THROUGH THE SOUTHERN CWA LATE MONDAY
NIGHT AND INTO TUESDAY MORNING. WITH THE MODEL AGREEMENT WILL RAISE
POPS INTO THE LIKELY CATEGORY ACROSS THE SOUTH AND RAISE POPS IN
GENERAL SEVERAL PERCENTAGES ON MONDAY NIGHT WITH THE EXPECTED
THUNDERSTORM COMPLEX.

THIS MONDAY NIGHT MCS IS WHERE THE MODEL AGREEMENT ENDS AS A SERIES
OF SHORTWAVES AND WEAK HIGH PRESSURE SYSTEMS BRING PERIODS OF
THUNDERSTORMS AND DRY WEATHER FROM TUESDAY TO SATURDAY. GIVEN THE
MODEL UNCERTAINTY REGARDING TIMING...WILL GO WITH A GENERAL CHANCE
FOR SHOWERS AND THUNDERSTORMS DURING THE WEEK AS THERE IS NO
AGREEMENT ON A DRY PERIOD OF TIME GIVEN THE NUMEROUS SHORTWAVES
TRAVELING THROUGH THE GREAT LAKES DURING THIS TIME PERIOD. THE
HIGHEST CHANCES WILL BE ON TUESDAY WITH THE EXITING MCS FROM MONDAY
NIGHT AS THE ECMWF AND NAM MOVE THE SYSTEM THROUGH SLOWER WHILE THE
GFS CLEARS THINGS OUT MUCH QUICKER. WITH THE GFS BEING THE OUTLIER
WILL LEAVE THE CURRENT POPS IN PLACE OF 30 TO 50 PERCENT.

THE ONE DRY PERIOD THE MODELS AGREE UPON AT THIS POINT IS NEXT
SUNDAY AS BOTH THE GFS AND ECMWF BUILD HIGH PRESSURE INTO THE
CENTRAL GREAT LAKES WITH DRY WEATHER. GIVEN THE MODEL AGREEMENT WILL
PENCIL IN NEXT SUNDAY AS A DRY DAY IN THE VERY WET EXTENDED AT THIS
POINT IN TIME.

GIVEN MAGNITUDE OF WESTERLIES...WITH 300 MB JET AROUND 100
KTS...OVER THE AREA MUCH OF THE WEEK...WOULD EXPECT TO SEE SOME
SEVERE STORMS INTERSPERSED WITHIN THIS ACTIVITY. IN FACT...IT IS
PROBABLY MORE LIKELY THAN NOT...THAT A DECENT SEVERE WEATHER EPISODE
WILL AFFECT THE AREA AT LEAST ONE DAY DURING THE UPCOMING WEEK.

TEMPERATURES...MEANWHILE...WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL
GENERALLY TOPPING OUT IN THE MID/UPPER 80S BY DAY AND FALLING BACK
INTO THE 60S FOR NIGHTTIME LOWS. OF COURSE...ANY GIVEN DAY WILL BE
INFLUENCE HEAVILY BY ONGOING CONVECTION AND ASSOCIATED CLOUD COVER.

MARINE...

THUNDERSTORMS ARE LIKELY TONIGHT FOR ALL MARINE AREAS WITH SEVERE
WEATHER POSSIBLE FROM PORT AUSTIN SOUTHWARD. OTHER THAN THE STORMY
CONDITIONS...CONCERNS FOR MARINE INTERESTS REMAIN MINIMAL IN TERMS
OF WINDS AND WAVES DURING THE UPCOMING WEEK. AFTER A LOW PRESSURE
SYSTEM MOVES THROUGH THE CENTRAL GREAT LAKES TONIGHT...WEAK HIGH
PRESSURE IS EXPECTED TO BRING MORE FAVORABLE MARINE CONDITIONS ON
MONDAY. A SERIES OF SHORTWAVES WILL BRING SEVERAL ROUNDS OF
UNSETTLED WEATHER ACROSS THE GREAT LAKES FROM MONDAY NIGHT AND
LASTING THROUGH THE END OF THE WEEK. THE THREAT FOR SEVERE WEATHER
WILL BE PRESENT AT TIMES DURING THIS PERIOD OF UNSETTLED
WEATHER...HOWEVER THE EXACT TIMING OF ANY SEVERE WEATHER EVENTS IS

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...KEC
LONG TERM....KURIMSKI
MARINE.......KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 18, 12:58 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
158 PM EDT SUN JUL 18 2010

MIZ047>049-053>055-060>063-068>070-075-076-082-083-191800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
158 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE
/WCNDTX/ FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY
BETWEEN 3 PM AND 9 PM...AND SOME OF THESE STORMS COULD BE SEVERE.
THE STRONGEST STORMS WILL BE CAPABLE OF HAIL GREATER THAN 1 INCH
AND DAMAGING WINDS GREATER THAN 60 MPH. TORNADO DEVELOPMENT IS
ALSO POSSIBLE. STORM MOTION WILL BE FROM THE WEST AT 40 MPH.

WEAKER THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE MORNING HOURS
AND MAINLY IN THE SAGINAW VALLEY AND NORTHERN THUMB. A LOW
PRESSURE SYSTEM WILL THEN MOVE FROM MINNESOTA EARLY TODAY THROUGH
CENTRAL LOWER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. THIS
SYSTEM WILL PULL A WARM FRONT NORTHWARD TOWARD SAGINAW BAY WITH A
COLD FRONT TRAILING THROUGH SOUTHERN LAKE MICHIGAN. DEPENDING ON
THE AMOUNT OF CLOUD COVER EARLY IN THE DAY...THESE FEATURES WILL
PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HOTTEST
PART OF THE AFTERNOON AND EVENING. ACTIVITY IS EXPECTED TO EXIT
THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE SOUTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
158 PM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE
/WCNDTX/ FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY
BETWEEN 3 PM AND 9 PM...AND SOME OF THESE STORMS COULD BE SEVERE.
THE STRONGEST STORMS WILL BE CAPABLE OF HAIL GREATER THAN 1 INCH
AND DAMAGING WINDS GREATER THAN 60 MPH. TORNADO DEVELOPMENT IS
ALSO POSSIBLE. STORM MOTION WILL BE FROM THE WEST AT 40 MPH.

WEAKER THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE MORNING HOURS
AND MAINLY IN THE SAGINAW VALLEY AND NORTHERN THUMB. A LOW
PRESSURE SYSTEM WILL THEN MOVE FROM MINNESOTA EARLY TODAY THROUGH
CENTRAL LOWER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. THIS
SYSTEM WILL PULL A WARM FRONT NORTHWARD TOWARD SAGINAW BAY WITH A
COLD FRONT TRAILING THROUGH SOUTHERN LAKE MICHIGAN. DEPENDING ON
THE AMOUNT OF CLOUD COVER EARLY IN THE DAY...THESE FEATURES WILL
PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HOTTEST
PART OF THE AFTERNOON AND EVENING. ACTIVITY IS EXPECTED TO EXIT
THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTER A BREAK ON MONDAY...AN ACTIVE THUNDERSTORM PATTERN WILL
RESUME THROUGHOUT THE UPCOMING WEEK. SCATTERED THUNDERSTORMS ARE
EXPECTED ON AND OFF AS A WARM AND MOIST AIR MASS CONTINUES OVER
THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 18, 5:11 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 PM EDT SUN JUL 18 2010

MIZ063-182300-
ST. CLAIR MI-
611 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 700 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MARYSVILLE TO ST. CLAIR...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
NORTH STREET...PORT HURON AND FORT GRATIOT AROUND 625 PM EDT.
LAKEPORT AROUND 630 PM EDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 9 PM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Local storm report, Jul 18, 5:23 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             S TECUMSEH              42.00N 83.94W
07/18/2010  M1.75 INCH       LENAWEE            MI   TRAINED SPOTTER

&&

DKOOK
Local storm report, Jul 18, 5:39 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     ADDISON                 41.99N 84.35W
07/18/2010                   LENAWEE            MI   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0550 PM     TSTM WND DMG     TECUMSEH                42.01N 83.94W
07/18/2010                   LENAWEE            MI   LAW ENFORCEMENT

            MULTIPLE TREES AND POWERLINES DOWN

&&

DKOOK
Local storm report, Jul 18, 5:49 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
649 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 NNW ADRIAN            41.94N 84.08W
07/18/2010                   LENAWEE            MI   FIRE DEPT/RESCUE

            TREES UPROOTED

&&

DKOOK
Special weather statement, Jul 18, 6:31 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
731 PM EDT SUN JUL 18 2010

MIZ070-190015-
MACOMB MI-
731 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR MACOMB COUNTY UNTIL 815 PM EDT...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
CLINTION TOWNSHIP...MOUNT CLEMENS AND UTICA AROUND 740 PM EDT.
MACOMB TOWNSHIP AROUND 750 PM EDT.
CHESTERFIELD TOWNSHIP AND NEW BALTIMORE AROUND 755 PM EDT.
NEW HAVEN AND RAY CENTER AROUND 800 PM EDT.
RICHMOND AND ARMADA AROUND 810 PM EDT.
MEMPHIS AROUND 815 PM EDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 9 PM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Local storm report, Jul 18, 6:55 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
755 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     5 NE MILAN              42.13N 83.60W
07/18/2010                   WASHTENAW          MI   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES DOWN

0650 PM     TSTM WND DMG     2 NNW GROSSE ILE        42.15N 83.16W
07/18/2010                   WAYNE              MI   TRAINED SPOTTER

            HEALTHY 10 INCH TREE DOWN

0752 PM     HAIL             4 ESE MOUNT CLEMENS     42.58N 82.82W
07/18/2010  M1.00 INCH       MACOMB             MI   TRAINED SPOTTER

&&

DKOOK

The radar

The Detroit radar (KDTX), 157 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Port Austin to Harbor Beach Mi

When
July 18, 7:09 PM EST to 7:11 PM EST
Where
Port Austin to Harbor Beach Mi forecast zone, 0.85 mi E of Huron City to 1.22 mi E of Huron City
Reported by
NWS Storm Survey
Coordinates
44.031, -82.813

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2010Every state in 2010This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253235.